MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-2.5-6-3D-ES
Medical Device Problem Codes Stretched (1601); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event is reportable due to results of analysis.The sl-10 micro catheter used during the event was not returned for analysis.The reason for not returning was not given.Per an online source the sl-10 micro catheter has a labeled id (inner diameter) of 0.0165".Per axium prime coil ifu (instructions for use): ¿axium prime coils should be delivered through a micro catheter with a minimum inside diameter of 0.0165¿-0.0170¿ with two marker bands.Therefore, the sl-10 micro catheter was found to be compatible for use with the axium prime coil.The axium implant coil was returned without the introducer sheath.The axium prime implant coil pushwire was found to be kinked at 153.2cm from proximal end.The implant coil was found to have been separated, stretched, and damaged.During the decontamination process the implant coil was inadvertently separated from the pushwire.All other subassemblies appeared to be normal, and no other anomalies were observed.The implant coil could not be used for resistance testing with an in-house micro catheter due to its damaged condition.Based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ could not be confirmed as the axium implant coil could not be used for resistance testing with an in-house micro catheter due to its damaged condition.Possible contributing factors to ¿coil resistance/stuck in catheter¿ include the use of an incompatible device for delivery, severely tortuous patient anatomy, failure to hydrate the axium implant coil prior to use, and lack of continuous flush during delivery.Based on the device analysis and reported information, the customer¿s report of ¿coil stretch¿ was confirmed as the implant coil was found to be stretched and damaged.Possible contributing factors to ¿coil stretch¿ include user advances the coil against resistance, coil is not retracted in a one-to-one motion, and lack of continuous flush.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that when the professor put the axium coil into the microcatheter, there was resistance.After removing the coil, it was found the coil was stretched at the implant coil.It was noted there was no repositioning of the coil performed, and a continuous flush was administered during the procedure.A replacement coil was used to complete the procedure.It was indicated that all devices were prepared as per the instructions for use (ifu), and there was no patient involvement reported with the event.Ancillary devices include a 6f envoy guidecatheter, sl-10 microcatheter.Additional information received indicated the coil pushed out of the introducer sheath smoothly, and resistance occurred in the proximal part of the catheter.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11683123
Report Number2029214-2021-00446
Device Sequence Number3073297
Product Code KRD
UDI-Device Identifier00847536021211
UDI-Public00847536021211
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2022
Device Model NumberAPB-2.5-6-3D-ES
Device Catalogue NumberAPB-2.5-6-3D-ES
Device Lot NumberA837529
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2021
Initial Report FDA Received Date04/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1